MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the radifocus introducer ii kit sheath was inserted in the normal fashion and when the dilator was removed, blood uncontrollably flowed out through the valve.The blood loss was greater than 250cc's.The patient was in stable condition.Additional information was received on (b)(6) 2019.A 9fr terumo sheath was used during a transjugular intrahepatic portosystemic shunt (tips) revision.Once the sheath was inserted into the patient and the inner stylet was removed, blood uncontrollably flowed out from the sheath do to a faulty valve.The blood continued to flow out until the physician was able to change out the sheath; over a wire, for a new one.The procedure outcome was successful.The case was completed in the normal fashion as it normally would be completed with the exception of switching out the 9fr sheath.The blood loss was an estimated 500cc, and there was no treatment done for blood loss besides observation.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in update and to provide the completed investigation results.One 9fr ik sheath was received for product evaluation.No other components were received with the sheath.Visual inspection revealed that the valve could be seen partially dislodged into the hub of the sheath.The valve was then separated from the sheath and examined.The microscopic inspection revealed an off-center indentation on the cross-cut valve.There were no other anomalies noted with the valve.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8271249
Report Number1118880-2019-00002
Device Sequence Number1699117
Product Code DYB
UDI-Device Identifier00389701007281
UDI-Public00389701007281
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue NumberRSS901
Device Lot NumberWL12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1